MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BCS XP SYSTEM

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BCS XP SYSTEM
Model Number BCS XP SYSTEM
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
Two falsely low von willebrand factor activity (vwf ac) results were obtained on one patient sample on a bcs xp system using bc von willebrand reagent.The results were reported to the physician(s) and were questioned.The following day the same sample was repeated for vwf ac on an alternate bcs xp system, recovering higher.The higher result was reported, as the correct result, to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the falsely low vwf ac results.
 
Additional Manufacturer Narrative
A united states customer contacted a siemens customer care center (ccc).Quality controls (qc) recovered in range at the time of the event.No instrument errors occurred at the time of the event.A siemens customer service engineer (cse) was dispatched to the customer site.The cse changed the mixing frequency for the bc von willebrand factor reagent from 10 minutes to 3 minutes.Siemens is investigating the issue.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 9610806-2023-00004 on 10-feb-2023.Additional information (21-feb-2023): quality controls (qc) recovered in range at the time of the event.No issues were noted with other patient samples, indicating that the instrument and reagents were performing acceptably.Sample integrity issues and preanalytical variables potentially contributed to the falsely low von willebrand factor activity results.The investigation findings and investigation conclusion codes in section h6 were updated to reflect the additional information.The system is performing according to specifications.No further evaluation of this device is required.

Brand Name
BCS XP SYSTEM
Common Device Name
BCS XP SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
Manufacturer (Section G)
BIT ANALYTICAL INSTRUMENTS GMBH
registration number: 300360107
am kronberger hang 3
schwalbach, 65824
GM   65824
Manufacturer Contact
christopher aebig
511 benedict ave.
tarrytown, NY 10591
9144153450
MDR Report Key16358337
Report Number9610806-2023-00004
Device Sequence Number6318912
Product Code GKP
UDI-Device Identifier00630414945514
UDI-Public00630414945514
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K970431
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBCS XP SYSTEM
Device Catalogue Number10459330
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/19/2023
Supplement Date Received by Manufacturer02/21/2023
Initial Report FDA Received Date02/10/2023
Supplement Report FDA Received Date03/16/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown